Aa
Aa
A
A
A
Close
Avatar universal

Quitting cold turkey

My husband was taking 15 10 mg hydrocodone a day for the last three months and quick cold turkey yesterday.  He is having a really terrible day, He does not think he will be able to make it though.  He has convinced him self that was taking to many to have just quite cold turkey, I know this is a very painful process, should I be worried?
9 Responses
Sort by: Helpful Oldest Newest
5347058 tn?1381188426
Hi there! Your husband was on a pretty high dose, but he should be just fine. Opiate detox is very hard and uncomfortable, but will not hurt you unless you have pre-existing medical conditions. This is the point in detox where the withdrawal symptoms become almost unbearable. Days 2-5 are usually the worst, then things start to get better. You should be concerned that he is wanting to cave. Has he cut his sources to the pills? If not, this is the time that a lot of folks end up using. They feel like crap and justify to themselves that 'just one pill' will make them feel better, or get a little sleep. There is never just one pill. That's why  are addicts.  One is too many and a thousand is never enough. Would your husband be willing to come on here himself? I think it might be very beneficial to him to talk through his symptoms and cravings with other addicts.
Helpful - 0
2083449 tn?1381354708
Hi marg! Lots of folks here have quit that same amount or more, cold turkey. I wouldn't be too worried, just keep an eye on him. He will feel pretty lousy for a few days  and then he should start slowly feeling better. If you haven't already, check out the Thomas Recipe for things that can help ease some of the symptoms. The link to the Thomas Recipe is at the bottom of the page. Make sure he stays well hydrated, takes Immodium for stomach issues, and eats bland foods. Vitamins and supplements will also help. Try to keep him as active as possible. If he can get outside, even for just short walks, it will help tremendously with fatigue. Take care and good luck! Keep posting for advice and support! Good luck!
Helpful - 0
Avatar universal
Thank you for your support and advice.  Luckily he is at our cabin an hour out of town and his brother went up to keep an eye on him, so he wont be able to get any pills unless he drives back... I am just worried because I am at work and he keeps texting, me how he ****** up, how he has not slept in two days, how things were not supposed to happen like this, ect.  I have looked at the Thomas Recipe and am going to get the supplies.  I am more at ease now that I know he won't die from quitting cold turkey.
Helpful - 0
2083449 tn?1381354708
If he can just get through the next few days, he will start feeling better. Just support him as best you can. Keep his spirits up. Let him know how much you care and that you will work through this together! He is very lucky to have you help him get through this!
Helpful - 0
Avatar universal
I agree with the above. One guy quit CT 25 norco a day and was fine in 3 weeks, just tell him it won't kill him, even if it feels like it will. I would add EmergenC packets to the Thomas Recipe, and tell him to drink until he doesn't think anymore water will go down, then drink a little more. He needs to keep moving, even pacing or waving his limbs around to keep his blood moving. He will be a new man after this, but will likely need counseling or some meetings to deal with cravings. Congrats on getting your man back.
Helpful - 0
5347058 tn?1381188426
I'm sure he feels really bad right now, but I assure you that not sleeping and feeling like crap are totally normal. I didn't sleep for a week, then started to get a few hours here and there after that. I know this has to be hard to watch someone you love in pain and going through this, but it is necessary. He will be free from the pills and he will be happy once he is on the other side. This is going to save his life. Strength, clarity, and peace to the both of you.
Helpful - 0
Avatar universal
I detoxed from oxy and I know that your husband is not feeling well right now. Hopefully he will get to a point where his brother will not have to babysit him around the clock.
He will have to want to be clean so badly that nothing will stand in his way: feeling crummy physically, feeling moody and craving, ANYTHING
That is why Aftercare is so important! The folks at NA can guide him here, or a savvy drug counselor.
I am at close to 4 months clean now, and I spend every day working on my personal program. I am still fearful of oxycodone.
Helpful - 0
Avatar universal
I got the ingredients for the Thomas recipe, what brand do you recommend for the wide spectrum mineral supplement?
Helpful - 0
Avatar universal
My husband has been off hydrocodone for 8 days now. Sometimes I feel so alone.. His mood swings can be damaging, and I am feeling really down.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.